MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient underwent anterior lumbar inter-body fusion at l5-s1 in which rhbmp-2/acs and cage was used along with her bone from her iliac crest.Post-operatively, patient is suffering from severe pain starting in her lower back, buttocks and legs, more on the left than on the right.Patient has nerve root exposure at s1.Patient was discharged from the hospital prior to having a bowel movement and so was impacted.Patient had to strain after getting home to have a bm, which patient feels caused the nerve root to be exposed thus causing this issue with the pain.Allegedly, patient is unable to work or do every day movements.Patient only finds relief by taking pain pills and muscle relaxers.The doctor says that scar tissue could be the cause of the problem and disagrees with patient's theory.As a result of this event, patient underwent emg which showed some s1 nerve root irritation; however, mri with contract did not show anything.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN
MDR Report Key7514148
Report Number1030489-2018-00677
Device Sequence Number11188494
Product Code NEK
UDI-Device Identifier00681490843782
UDI-Public00681490843782
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2018
Device Catalogue Number7510200
Device Lot NumberM111611AA2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;